Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Apr, 1967, Volume 35, Issue 2

A Model of Business Firm Growth<348:AMOBFG>2.0.CO;2-V
p. 348-355

Herbert A. Simon, Yuji Ijiri

A new method is proposed for deriving skew distributions of business firm sizes from the assumption of Gibrat's Law. The growth of the firm is decomposed into an industry-wide component and an individual component, the latter governed by a one-period Markov process. The model is fitted to data on the recent growth of large American firms.

Log In To View Full Content

Journal News